MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAM02
Medical Device Problem Code Invalid Sensing (2293)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
From the minimum complaint information form received 27 nov 2017 from integra lifesciences: "according to customer, monitor , "temperature is reading inaccurately.Displayed temp is reading at 31.9°c; thermometer is reading 30.2°c."" from the same form: "out of box failure(oob): no" "did product fail during commissioning, decontamination or setup procedures prior to first clinical use? no" as no other information was provided related to potential impact on a patient, an e-mail was sent 13 dec 2017 requesting more information.
 
Additional Manufacturer Narrative
2nd report submitted 24 jan 2018.
 
Additional Manufacturer Narrative
Added 24 jan 2018: a response was received by e-mail on 05 jan 2018 from the identified initial reporter to a second request for additional information related to the patient and event from natus: "was there any injury to the patient? na" "was any medical intervention required? na" "was there a delay in surgery caused by product issue? na" "date the catheter was removed, if applicable: na" "was a user facility report submitted to fda? na" "has it been returned for investigation [x] yes [ ] no" "this problem was found during regular scheduled preventive maintenance.It was not used in any surgeries or procedures.The unit was already sent in for repair and has been returned to us.Please see attached document (to the e-mail)".Natus completed their investigation on 03 jan 2018.The investigation included: methods: evaluation of the actual device (no accessory devices returned) review of device history and service history records review of complaints history/trend analysis review of past capas/capa determination.Results: the reported failure was confirmed.The monitor's sensor board was faulty, leading to intermittent temperature readings.Replaced the sensor board and ict cable.Passed all functional tests.The dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.The service history for the device was attached (to the investigation report) by the service centre, the summary was reviewed and no anomalies that could be associated with the complaint incident were observed.The complaint trend review completed per the reported failures was reviewed and verified as required to be updated.Based on the complaint evaluation the key word search was updated to "e0011" and "sensor board".The review identified 6 complaints; (b)(4).A statistical analysis was completed to identify if complaint trend review is an adverse complaint trend.No adverse statistical trend has been identified.A review of open capas and capa at (b)(4) was completed specifically related to the complaint was completed to determine if a similar complaint is either under active capa investigation or have been previously addressed through a capa.The review encompassed (b)(4) dates (b)(6) 2016 to (b)(6) 2017.A total of 5 capa's were reviewed in which none of the capa's were applicable to the complaint incident.Capa initiation is not required based on the complaint evaluation.The complaint is now deemed closed.

Brand Name
CAMINO ICP MONITOR
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and technology pa
sragh tullamore, offaly
EI 
MDR Report Key7150096
Report Number2023988-2017-00515
Device Sequence Number980336
Product Code GWM
UDI-Device Identifier10381780039310
UDI-Public10381780039310
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Biomedical Engineer
Device Model NumberCAM02
Device Catalogue NumberCAM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
11/27/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/24/2018
01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1